Side effects of Eylea injections

Posted by lvon @lvon, Feb 16 2:09pm

I had one injection of a drug called Eylea in my eye which was 95 percent cured from using Avastan. My eye went back down to 30 percent with this new drug to the point where my sight is darkened and blurry. Has anyone had this problem after trying the drug Eyelina? Did you get your sight back?

Hello @lvon. If you don't me asking, is EYLEA (aflibercept) what you are asking about? Here are some of the listed side-effects for EYLEA:

– burst blood vessel in the eye
– eye pain or discomfort after the injection
– cataracts
– watery eyes
– blurred vision
– swelling of the eyelids
– vitreous detachment
– eye "floaters
– increased pressure within the eye, and
– feeling as if something is in the eye

Side-effects for most medications are rare and affect each person differently, but it is possible that if EYLEA is the injection you had, that you are experiencing the blurred vision. @lvon, if you are comfortable, what eye condition is being treated?

REPLY

@Ivon

Hi,
I will be taking my last of 4 injections of Avastin next week for macular edema in right eye. Initially I was taking drops but they were not too effective. I am curious as to why you were switched to Eyelea (which is more expensive) when you had a 95% improvement with Avastin. Will you be back on Avastin again?

Thanks for the warning about Eyelea. I hope things turn around for you.

FL Mary

REPLY

I also thought that others who have mentioned macular degeneration such as @spectec @lioness @jenniferhunter @gznqk5 might have comments on any side effects or improvements or the opposite they may have seen from aflibercept (Eyelea), if they or a loved one with this condition have taken it. @cehunt57 may also be familiar with this medication.

@stephenam also mentioned potentially having treatment with aflibercept (Eyelea), so wanted to invite her into this discussion. stephenam – did you end up having this treatment? If so, how has it gone for you?

@lvon – I realized that aflibercept (Eyelea) can be used to treat age-related macular degeneration (AMD), diabetic retinopathy and macular edema. Will you share a bit more about what condition you have for which you were prescribed this treatment?

REPLY

Husband, age 79, has never been on meds for his (dry) macular degeneration. Mayo-Jxkvl dept chair, Mike Stewart, recommended he use Preservision Arends 2 (OTC, 2/day). He's had cataracts removed on both eyes, plus YAG laser on both last wk. So far, so good.

REPLY
@lisalucier

I also thought that others who have mentioned macular degeneration such as @spectec @lioness @jenniferhunter @gznqk5 might have comments on any side effects or improvements or the opposite they may have seen from aflibercept (Eyelea), if they or a loved one with this condition have taken it. @cehunt57 may also be familiar with this medication.

@stephenam also mentioned potentially having treatment with aflibercept (Eyelea), so wanted to invite her into this discussion. stephenam – did you end up having this treatment? If so, how has it gone for you?

@lvon – I realized that aflibercept (Eyelea) can be used to treat age-related macular degeneration (AMD), diabetic retinopathy and macular edema. Will you share a bit more about what condition you have for which you were prescribed this treatment?

Jump to this post

@lisalucier I’m not familiar with aflibercept (Eyelea). My Dad had macular degeneration but I don’t think he had any prescriptions for it. He had samples of vitamins/supplements given to him by his ophthalmologist and and he later bought them over the counter (OTC). They were supposed to be beneficial for macular degeneration.

I’m diabetic and had diabetic retinopathy. I had a vitreoretinal hemorrhage and ended up needing a vitrectomy & laser surgery and later followed by cataract surgery. The diabetic retinopathy has been reversed in that eye. It is very mild in the other eye. Now I‘m legal to drive & I don’t even need glasses! (I have reading glasses for reading because I’m getting old 😉)

I had a pancreas transplant to ward off the complications of diabetes. It has helped in numerous ways, one is described above. But I do still have chronic kidney disease (CKD) and will be needing a kidney transplant. I’m thankful to God that I’m in pretty good shape for the shape I’m in.

REPLY
@JustinMcClanahan

Hello @lvon. If you don't me asking, is EYLEA (aflibercept) what you are asking about? Here are some of the listed side-effects for EYLEA:

– burst blood vessel in the eye
– eye pain or discomfort after the injection
– cataracts
– watery eyes
– blurred vision
– swelling of the eyelids
– vitreous detachment
– eye "floaters
– increased pressure within the eye, and
– feeling as if something is in the eye

Side-effects for most medications are rare and affect each person differently, but it is possible that if EYLEA is the injection you had, that you are experiencing the blurred vision. @lvon, if you are comfortable, what eye condition is being treated?

Jump to this post

Macular degeneration/ with blood vessels leaking.

REPLY
@imallears

@Ivon

Hi,
I will be taking my last of 4 injections of Avastin next week for macular edema in right eye. Initially I was taking drops but they were not too effective. I am curious as to why you were switched to Eyelea (which is more expensive) when you had a 95% improvement with Avastin. Will you be back on Avastin again?

Thanks for the warning about Eyelea. I hope things turn around for you.

FL Mary

Jump to this post

The otolaryngologist thought if I had one injection of Eyelina it would totall dry up the blood vessel leaking. I go back to Mayo in two weeks and hope the leak has stopped but blurr vision and darkening continues. I should have check on this injection first, but it happened so fast. I will refuse another.

Liked by lucky1038

REPLY
@lvon

The otolaryngologist thought if I had one injection of Eyelina it would totall dry up the blood vessel leaking. I go back to Mayo in two weeks and hope the leak has stopped but blurr vision and darkening continues. I should have check on this injection first, but it happened so fast. I will refuse another.

Jump to this post

Ophthalmologist!

REPLY

I've had leakage behind the retinia ( don't know the proper name for this condition) and am seeing a retinologist for shots of something. First I have had 6or7 shots so far and another is scheduled. How much is enough? Also after a shot I am miserable. My eye waters like a fire hose; my nose runs non stop and it is somewhat painful for a day before it relents. Is this frequency and severity normal?

Liked by lucky1038

REPLY
@jfperrone

I've had leakage behind the retinia ( don't know the proper name for this condition) and am seeing a retinologist for shots of something. First I have had 6or7 shots so far and another is scheduled. How much is enough? Also after a shot I am miserable. My eye waters like a fire hose; my nose runs non stop and it is somewhat painful for a day before it relents. Is this frequency and severity normal?

Jump to this post

Hi @jfperrone, how many injections did the specialist recommend? Have you noticed any improvement in your symptoms?

Liked by lucky1038

REPLY
@colleenyoung

Hi @jfperrone, how many injections did the specialist recommend? Have you noticed any improvement in your symptoms?

Jump to this post

Probably 8 by now and another one is scheduled. No number was ever stated as an end. My vision out of my right eye is much improved.My left is fine, no problem.

Liked by lucky1038

REPLY
@jfperrone

Probably 8 by now and another one is scheduled. No number was ever stated as an end. My vision out of my right eye is much improved.My left is fine, no problem.

Jump to this post

@jfperrone I'm glad to hear that vision is improving. I would most definitely ask the specialist how many treatments s/he anticipates your needing and to ask what the end goal is. Have the side effects after the injections become less or easier to handle?

REPLY

No side effects remain the same; difficult but only for a day. I know the end results; to have the fluid behind the retina dissipate.

REPLY
@JustinMcClanahan

Hello @lvon. If you don't me asking, is EYLEA (aflibercept) what you are asking about? Here are some of the listed side-effects for EYLEA:

– burst blood vessel in the eye
– eye pain or discomfort after the injection
– cataracts
– watery eyes
– blurred vision
– swelling of the eyelids
– vitreous detachment
– eye "floaters
– increased pressure within the eye, and
– feeling as if something is in the eye

Side-effects for most medications are rare and affect each person differently, but it is possible that if EYLEA is the injection you had, that you are experiencing the blurred vision. @lvon, if you are comfortable, what eye condition is being treated?

Jump to this post

Wet macular degeneration.

REPLY
@colleenyoung

Hi @jfperrone, how many injections did the specialist recommend? Have you noticed any improvement in your symptoms?

Jump to this post

I find that (also from talking to others) that never quote an absolute number. It seems it's play as you go. I have another shot the 28th of this month (july). I think this will be #10.

Liked by lucky1038

REPLY
Please login or register to post a reply.